Skip to content

Research at St Andrews

An exploration of normalish subgroups of R. Thompson's groups F and T

Research output: Contribution to journalArticle

Abstract

In this short note, we show that R. Thompson's group F admits a normalish amenable subgroup, and that the standard copy of F in R. Thompson's group T is normalish in T. We further conjecture that if F is non-amenable, then T does not admit a normalish amenable subgroup, and therefore that the reduced C^* algebra of T is in fact simple in that case.
Close

Details

Original languageEnglish
Pages (from-to)1-4
Number of pages4
JournalProceedings of the American Mathematical Society
Publication statusSubmitted - 10 Mar 2016

    Research areas

  • math.GR, math.FA, 20E07, 46L05

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. On normalish subgroups of the R. Thompson groups

    Bleak, C. P., May 2020, Developments in Language Theory: 24th International Conference, DLT 2020, Tampa, FL, USA, May 11–15, 2020, Proceedings. Jonoska, N. & Savchuk, D. (eds.). Springer, p. 29-42 (Lecture Notes in Computer Science; vol. 12086).

    Research output: Chapter in Book/Report/Conference proceedingConference contribution

  2. Embedding right-angled Artin groups into Brin-Thompson groups

    Belk, J., Bleak, C. & Matucci, F., 23 Apr 2019, In : Mathematical Proceedings of the Cambridge Philosophical Society. First View, 5 p.

    Research output: Contribution to journalArticle

  3. Groups of fast homeomorphisms of the interval and the ping-pong argument

    Bleak, C., Brin, M. G., Kassabov, M., Tatch Moore, J. & Zaremsky, M. C. B., 31 Jan 2019, In : Journal of Combinatorial Algebra. 3, 1, p. 1-40

    Research output: Contribution to journalArticle

  4. Some isomorphism results for Thompson-like groups Vn(G) 

    Bleak, C., Donoven, C. & Jonusas, J., 8 Nov 2017, In : Israel Journal of Mathematics. 222, 1, p. 1-19 19 p.

    Research output: Contribution to journalArticle

  5. Some undecidability results for asynchronous transducers and the Brin-Thompson group 2V

    Belk, J. & Bleak, C., May 2017, In : Transactions of the American Mathematical Society. 369, 5, p. 3157-3172 16 p.

    Research output: Contribution to journalArticle

Related by journal

  1. Sets of universal sequences for the symmetric group and analogous semigroups

    Hyde, J., Jonušas, J., Mitchell, J. D. & Péresse, Y. H., May 2020, In : Proceedings of the American Mathematical Society. 148, 5, p. 1917-1931

    Research output: Contribution to journalArticle

  2. On the Hausdorff dimension of microsets

    Fraser, J. M., Howroyd, D. C., Käenmäki, A. & Yu, H., Nov 2019, In : Proceedings of the American Mathematical Society. 147, 11, p. 4921-4936 16 p.

    Research output: Contribution to journalArticle

  3. On The Lq dimensions of measures on Heuter-Lalley type self-affine sets

    Fraser, J. M. & Kempton, T., Jan 2018, In : Proceedings of the American Mathematical Society. 146, 1, p. 161-173

    Research output: Contribution to journalArticle

  4. Finite presentability and isomorphism of Cayley graphs of monoids

    Awang, J. S., Pfeiffer, M. J. & Ruskuc, N., Nov 2017, In : Proceedings of the American Mathematical Society. 145, 11, p. 4585-4593

    Research output: Contribution to journalArticle

  5. The Assouad dimension of self-affine carpets with no grid structure

    Fraser, J. M. & Jordan, T., 16 Jun 2017, In : Proceedings of the American Mathematical Society. 145, p. 4905-4918

    Research output: Contribution to journalArticle

ID: 241562114

Top